30g Ibuprofen Gel is applied to the skin, containing the active ingredient ibuprofen. Ibuprofen Gel is used to help relieve backache, rheumatic and muscular pain, or sprains and sports injuries.
Features & Benefits
As of July the 1st 2021 the rules on VAT for EU sales will be changing. For orders less than £135 (€150) we will display the total price inclusive of the VAT rate. For orders above this amount, you will not be charged VAT and you will be required to pay this when your goods arrive in your country. Read more on the new rules here.
Ibuprofen Gel is applied to the skin, containing the active ingredient ibuprofen. It is one of a group of medicines called non-steroidal anti-inflammatory drugs (NSAIDs). This medicine relieves pain and reduce inflammation. It is used to help relieve backache, rheumatic and muscular pain, or sprains and sports injuries.
Read all of this leaflet carefully before you start using this medicine.
For further information about ibuprofen gel please click here.
In addition to our health information pages the NHS has information about ibuprofen just click here.
3. HOW TO USE IBUPROFEN GEL
Ibuprofen Gel is applied to the skin.
Adults, the elderly and children over 14 years:
• Squeeze 5 to 10 cm of the gel (containing 50 to 100 mg of ibuprofen) from the tube and gently rub into the affected area until absorbed.
Repeat as required every 4 hours but no more than 4 times in 24 hours. You should wash your hands after each application. Do not use more than you should.
Contact your doctor if your symptoms worsen at anytime or do not improve after 2 weeks.
Children under 14 years:
Do not use on children under 14 years of age unless your doctor tells you to.
If you use more Ibuprofen Gel than you should Overdose with a skin gel is unlikely.
Symptoms of overdose include headache, vomiting, sleepiness, and low blood pressure. If you have these symptoms or if a child has swallowed the gel, contact your doctor, pharmacist or nearest hospital immediately.
If you have any further questions on the use of this product, ask your doctor or pharmacist.
6. FURTHER INFORMATION
What Ibuprofen Gel contains
The active substance is ibuprofen 10% w/w.
The other ingredients are:
hydroxyethylcellulose, sodium hydroxide, benzyl alcohol, isopropyl alcohol, and purified, water.
What Ibuprofen Gel looks like and contents of the pack Ibuprofen Gel is available in an aluminium tube containing 50g or 100g.
2. BEFORE YOU APPLY IBUPROFEN GEL
You should not use Ibuprofen Gel if you:
• are allergic to Ibuprofen or any other ingredients of Ibuprofen Gel (see list of ingredients in section 6).
• have ever had an allergic reaction , including asthma, inflammation of the inside of the nose (rhinitis) or nettle rash (urticaria) brought on by using aspirin, ibuprofen or other NSAIDs.
• have kidney failure.
Do not use Ibuprofen Gel with plasters or other dressings.
Talk to your doctor or pharmacist if you have:
• kidney problems.
• a peptic ulcer.
• previously had a bad reaction to aspirin or ibuprofen.
Take special care with Ibuprofen Gel
Keep Ibuprofen Gel away from irritated or broken skin, eyes, nose and sensitive areas.
Avoid exposing the treated area to excessive sunlight.
Do not smoke or go near naked flames – risk of severe burns. Fabric (clothing, bedding, dressings etc) that has been in contact with this product burns more easily and is a serious fire hazard. Washing clothing and bedding may reduce product build-up but not totally remove it.
Serious skin reactions have been reported in association with Ibuprofen Gel treatment.
You should stop taking Ibuprofen Gel and seek medical attention immediately, if you develop any skin rash, lesions of the mucous membranes, blisters or other signs of allergy since this can be the first signs of a very
serious skin reaction. See section 4.
Taking other medicines
Talk to your doctor or pharmacist if you are taking, or have recently taken, any other medicines, including medicines obtained without a prescription. In particular tell your doctor or pharmacist if you are taking any of the following:
• Other NSAIDs (similar painkillers) as these may increase the risk of side effects.
Pregnancy and breast-feeding
You should not use Ibuprofen Gel during pregnancy or breast-feeding. It may lengthen your pregnancy and labour time.
Driving and using machines
Ibuprofen Gel is not known to affect driving or operating machinery.
Contains Benzyl Alcohol
This medicine contains 1% w/w benzyl alcohol which may cause mild local skin irritation (allergic reactions).
4. POSSIBLE SIDE EFFECTS
Some people may have side effects when taking this medicine. If you experience any of the following stop using Ibuprofen Gel immediately and talk to your doctor or pharmacist:
• sudden wheeziness.
• difficulty in breathing.
• swelling of the eyelids, face or lips, rash or itching, especially affecting your whole body.
• severe peeling or blistering of the skin.
The following side effects have also been reported occasionally:
• application site irritation reactions, rashes, itching.
• tummy pain.
• kidney failure (very rarely).
• asthma symptoms in patients with a history of asthma or allergies.
The following side effect has also been reported, with frequency not known:
• A red, scaly widespread rash with bumps under the skin and blisters mainly localized on the skin folds, trunk, and upper extremities accompanied by fever at the initiation of treatment (acute generalised exanthematous pustulosis). Stop using Ibuprofen Gel if you develop these symptoms and seek medical attention
immediately. See also section 2.
If you have any unwanted side effects you should seek advice from your doctor, pharmacist or other healthcare professional.
5. HOW TO STORE IBUPROFEN GEL
Ibuprofen Gel should be kept out of the sight and reach of children.
Store below 25°C and replace cap tightly after use.
Do not use Ibuprofen Gel after the expiry date as indicated in the box after “EXP”. The expiry date refers to the last day of the month.
Medicine should not be disposed of in wastewater or with household waste.
Ask your pharmacist what you should do with medications you no longer need. These measures will help to protect the environment.
Reporting of side effects
If you get any side effects, talk to your doctor, pharmacist or nurse. This includes any possible side effects not listed here.
You can also report side effects directly via the Yellow Card Scheme at:
By reporting side-effects you can help provide more information on the safety of this product.
What is Ibuprofen Ibuprofen is a commonly used painkiller which comes from a group of drugs called NSAIDs (Non-Steroidal anti-inflammatory drugs). Another drug commonly found in this group is aspirin. Ibuprofen can be used to ease mild to moderate pain, for example if you have any dental pain, back pain, headaches or period pains. Ibuprofen […]
emma-2825 (verified owner) –
arrived very quickly and as described, life saver in current times
neil_jarvis (verified owner) –
The order was prompt and despatched straight away, thank you